Welcome ElleNY! We always are happy when people find answers on this site--although this seems to be an unexpected special service to folks who have had the same nasty effects of melatonin that you experienced. I once had a very astute doctor diagnose a severe penicillin reaction when he insisted "You took something different recently" to my answer that it couldn't be anything new that made my lips swell up so much. And then I sheepishly remembered that it seemed like a good idea to take a half tsp. of my son's penicillin for some reason. So now we both know to think hard about what we've done differently!ElleNY wrote:I am so happy that I found this thread! ... I googled "melatonin" and "diarrhea" and found this. I stopped taking it three evenings ago, and I already feel almost back to normal. (I also was starting to get some really weird joint pain, which has also almost disappeared).
I had no idea that this could have these side effects. I was about to contact a gastroenterologist. So happy to feel better. Thank you for the information.
May your next vacation be problem-free! And since this site holds other ideas for how to stay healthy, even if you don't have ApoE 4 or a family history of Alzheimer's or heart disease, you may want to browse our Wiki for topics as varied as ketogenic diets, the importance of sleep and thinking about insulin resistance more than fats in your diet.
From a former New Yorker--enjoy a good night's sleep!